Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 7, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 7, 2009, 4:39 AM CST for 11 counties in Texas. It took effect at Mar 7, 2009, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2009, 4:39 AM CST (10:39 UTC)
- In effect from
- Mar 7, 2009, 12:00 PM CST
- Expired
- Mar 7, 2009, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 58 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4679 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 071039 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 439 AM CST SAT MAR 7 2009 TXZ021>023-027>029-033>035-039-040-071800- /O.NEW.KLUB.WI.Y.0007.090307T1800Z-090308T0000Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON... LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...PLAINS...DENVER CITY... BROWNFIELD 439 AM CST SAT MAR 7 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. STRONG SOUTHWESTERLY WINDS FROM 30 TO 35 MPH WITH GUSTS OVER 45 MPH ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON AS A SURFACE LOW PRESSURE SYSTEM DEEPENS OVER EASTERN COLORADO. AREAS OF BLOWING DUST MAY DEVELOP LEADING TO LOCALLY POOR VISIBILITIES. WIND SPEEDS ARE EXPECTED TO DECREASE BY EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
000 WWUS74 KLUB 071743 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1143 AM CST SAT MAR 7 2009 TXZ021>023-027>029-033>035-039-040-080000- /O.CON.KLUB.WI.Y.0007.090307T1800Z-090308T0000Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON... LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...PLAINS...DENVER CITY... BROWNFIELD 1143 AM CST SAT MAR 7 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. AS OF MIDDAY...STRONG SOUTHWESTERLY WINDS SUSTAINED AT SPEEDS BETWEEN 30 AND 35 MPH WITH GUSTS NEAR 50 MPH WERE OCCURRING OVER PORTIONS OF THE WESTERN SOUTH PLAINS AND THE EXTREME SOUTHWESTERN PANHANDLE. THESE WINDS WILL BECOME COMMON OVER THE ADVISORY AREA DURING THE AFTERNOON. AREAS OF BLOWING DUST WILL LEAD TO LOCALLY POOR VISIBILITIES. WIND SPEEDS ARE EXPECTED TO DECREASE BY EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS74 KLUB 072352 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 552 PM CST SAT MAR 7 2009 TXZ021>023-027>029-033>035-039-040-080100- /O.EXP.KLUB.WI.Y.0007.000000T0000Z-090308T0000Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON... LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...PLAINS...DENVER CITY... BROWNFIELD 552 PM CST SAT MAR 7 2009 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. THE STRONG SOUTHWEST WINDS WILL DIMINISH AS WE MOVE THROUGH THE EVENING HOURS. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. STILL...WINDS WILL REMAIN ON THE BREEZY SIDE THROUGH THE EVENING HOURS . $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 7, 4:12 AM CST, 27 minutes earlier.
Area forecast discussion, Mar 7, 4:12 AM CST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 412 AM CST SAT MAR 7 2009 .SHORT TERM... FIRE WEATHER CONCERNS WILL BE THE FOCUS IN THE FORECAST FOR TODAY. A STEADY STREAM OF MOISTURE WILL CONTINUE TO FEED INTO THE AREA AT MID AND UPPER LEVELS. THIS WILL OCCUR AS AN UPPER LEVEL TROUGH MOVES OUT OF THE ROCKIES ONTO THE CENTRAL GREAT PLAINS STATES. A SURFACE LOW WILL DEEPEN IN SOUTHEASTERN COLORADO IN RESPONSE TO THE APPROACHING UPPER LEVEL TROUGH. THE MID LEVEL MOISTURE STREAMING OVER THE AREA WILL SLOWING MOVE OFF TO THE EAST WITH ONLY HIGH LEVEL MOISTURE REMAINING. THIS WILL KEEP THE MID LEVEL CLOUDS AROUND FOR MOST OF THE DAY WITH HIGH LEVEL CLOUDS REMAINING THIS EVENING. A PACIFIC FRONT WILL PASS THROUGH THE REGION THIS EVENING WHICH WILL BRING A POTENTIAL FOR SOME LIGHT RAIN SHOWERS...MOSTLY ACROSS THE PANHANDLE. A LAYER OF FRONTOGENESIS WILL MOVE ACROSS THE AREA WITH THIS FRONT DURING THE EVENING AND EARLY MORNING HOURS. LIFT ASSOCIATED WITH THE FRONTOGENESIS WILL BE WEAK WITH WEAK UPPER LEVEL FORCING. THE STRONGEST FRONTOGENESIS WILL BE ACROSS THE PANHANDLE AND NORTHERN PORTIONS OF THE SOUTH PLAINS. THIS GENERATES MOST PERSISTENT LIFT OVER THE AFOREMENTIONED AREAS. MODERATELY STEEP LAPSE RATES ARE PROGGED TO BE BETWEEN 7 AND 8 C/KM. IN ADDITION...MODIFIED SOUNDINGS SHOW WEAK CAPE AT MIDLEVELS WITH THE PASSAGE OF THE FRONT. MODELS ARE ALSO SQUEEZING OUT A FEW HUNDREDTHS OF QPF. WITH THE DRYLINE EAST OF THE AREA BY THIS TIME...SURFACE MOISTURE WILL BE LOW BUT ENOUGH MID AND HIGH LEVEL MOISTURE MAY BE ENOUGH TO GENERATE SOME HIGH LEVEL SHOWER ACTIVITY. VERY LIGHT RAIN SHOWERS COULD OCCUR BUT SOME WIND GUSTS LATE IN THE EVENING ARE POSSIBLE WITH THE HIGH LEVEL SHOWERS. THIS MORNING...DEW POINTS IN THE 40S AND LOWER 50S HAVE BACKED ALL THE WAY TO THE STATE LINE. THIS MOISTURE IS EXPECTED TO STAY IN PLACE THROUGH AT LEAST DAY BREAK BEFORE ITS QUICK MARCH TO THE EAST. THE NAM IS MOST AGGRESSIVE IN SHUNTING THE MOISTURE TO THE EAST BY EARLY AFTERNOON WITH OTHER MODEL GUIDANCE MUCH SLOWER. DEW POINTS BEHIND THE DRY LINE ARE STILL EXPECTED TO BE IN THE 20S TO LOWER 30S. ULTRA LOW RELATIVE HUMIDITIES ARE THEREFORE NOT EXPECTED DURING THE DAY. THE SURFACE LOW IN EASTERN COLORADO WILL NOT KICK OUT THROUGH KANSAS UNTIL THE UPPER LEVEL TROUGH MOVES CLOSER TO THE SURFACE LOW. THIS MAY NOT OCCUR UNTIL LATE IN THE AFTERNOON WHICH COULD KEEP MOISTURE FURTHER WEST THAN EXPECTED. SURFACE WINDS ARE EXPECTED TO PICK UP TODAY IN RESPONSE TO THE DEEPENING SURFACE LOW TO THE NORTH OF THE AREA. A 700MB WIND MAX OF 50+ KT WILL MOVE OVER THE AREA TODAY. DESPITE THE MID LEVEL CLOUDS POSSIBLY LIMITING MIXING SOMEWHAT...THE ATMOSPHERE WILL LIKELY MIX UP TO 700MB TODAY ON THE CAPROCK. MIXING WILL BE MUCH LOWER OFF THE CAPROCK TODAY. THEREFORE HIGHER WINDS WILL BE SEEN ON THE CAPROCK WITH GUIDANCE INDICATING A SOLID WIND ADVISORY EVENT TODAY. WINDS SHOULD INCREASE TOWARDS THE STATE LINE. ALSO WITH WINDS PICKING UP BLOWING DUST COULD BE A CONCERN TODAY RESTRICTING SURFACE VISIBILITIES. JDV && .LONG TERM... NEXT WIND POSSIBILITY ARRIVING LATE MONDAY AND TUESDAY AS PACIFIC NORTHWEST TROF SCOOTS BY TO THE NORTH. UNCERTAINTIES INCREASING DURING THIS PERIOD...HOWEVER...AS PATTERN UNDERGOING CHANGES WITH A SPLIT LOW LATITUDE TROF OFF THE NORTHWEST MEXICAN COAST AND GFS APPEARING TO TEAR INTO THE EASTERN RIDGE TOO AGGRESSIVELY. AT LEAST A COMPROMISE WITH...IF NOT A LEAN TOWARDS THE WRF/NAM AND ECMWF SOLUTIONS SEEMS JUSTIFIED THIS FORECAST. THIS WOULD MAINTAIN A STRONGER SUB-TROPICAL MID AND HIGH LEVEL MOISTURE FEED THROUGH MONDAY WHILE ALSO STEERING DEEPENING SURFACE TROF SLIGHTLY TO THE NORTH. NOT CONFIDENT ENOUGH TO DIMINISH WIND TOO MUCH...HOWEVER... GIVEN RECENT WINDY PATTERN. BY MID WEEK AND BEYOND IT APPEARS A STRONGER PATTERN SHIFT WILL HAVE OCCURRED FEATURING ARRIVAL BY LATE TUESDAY OF A COLD SURFACE HIGH THAT WILL PERSIST THROUGH THE END OF THE WEEK...AND EJECTING LOW LATITUDE PACIFIC WAVES ATOP AN INCREASINGLY MOIST OVER-RUNNING PATTERN. FRONTAL BOUNDARY INITIALLY SOUTH OF THE AREA STILL SEEMS TO HOLD BEST EARLY HOPE FOR RAIN CHANCES AND RETAINED THIS FEATURE IN OUR GRIDS WITH LOW CHANCES MAINLY SOUTHERN ZONES WEDNESDAY WITH INITIAL EJECTING WAVE. AMPLITUDE OF FOLLOWING WAVE LATE THURSDAY OR FRIDAY TOO UNCERTAIN TO GET TOO EXCITED YET...BUT A COOLER AND AT LEAST SOMEWHAT MOIST PATTERN APPEARS INCREASINGLY POSSIBLE. MCQUEEN && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BE MET TODAY FOR MOST AREAS ON THE CAPROCK. RELATIVE HUMIDITY VALUES WILL DROP TO BELOW CRITICAL VALUES DURING THE AFTERNOON AS THE DRYLINE MIXES EAST OF THE CAPROCK. VALUES ARE EXPECTED TO BE BETWEEN 10 AND 15 PERCENT. RELATIVE HUMIDITIES WILL BE TOO HIGH OFF THE CAPROCK TODAY WITH WINDS BELOW CRITERIA AS WELL. AS STRONG WINDS MIX DOWN TO THE SURFACE DURING THE LATE MORNING INTO AFTERNOON HOURS...20 FOOT WINDS WILL EASILY MEET THE 20 MPH CRITERIA ON THE CAPROCK WITH HIGHEST WINDS NEAR THE TEXAS...NEW MEXICO STATE LINE. JDV PACIFIC NORTHWEST ENERGY WILL BE CROSSING THE ROCKIES INTO THE CENTRAL OR NORTHERN HIGH PLAINS LATE MONDAY INTO TUESDAY. SOME EXPECTATIONS THAT LOW LEVEL FLOW WILL VEER AND INCREASE DURING THIS PERIOD...THOUGH LATEST MODEL TRENDS MAY INSTEAD FAVOR STRONGER GRADIENTS STAYING TO OUR NORTH. WILL MAINTAIN A WINDY AND DRY FORECAST FOR NOW GIVEN RECENT WINDY PATTERN. REAL RELIEF WITH COOLER AND MORE DAMP CONDITIONS IS NOW LOOKING LIKE A STRONGER POSSIBILITY FOR MID AND LATE NEXT WEEK. MCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 72 32 71 37 73 / 0 20 0 0 0 TULIA 74 36 72 40 76 / 0 20 0 0 0 PLAINVIEW 75 38 73 41 77 / 0 20 0 0 0 LEVELLAND 77 39 76 43 78 / 0 10 0 0 0 LUBBOCK 76 42 76 46 77 / 0 10 0 0 0 DENVER CITY 77 41 76 46 78 / 0 10 0 0 0 BROWNFIELD 78 42 76 45 78 / 0 10 0 0 0 CHILDRESS 79 46 75 45 83 / 0 20 0 0 0 SPUR 78 46 78 47 81 / 0 10 0 0 10 ASPERMONT 80 48 80 51 83 / 10 10 0 0 10 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>029-033>035-039-040. WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033>035-039-040. && 01/05
Hazardous weather outlook, Mar 6, 9:24 PM CST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 924 PM CST FRI MAR 6 2009 TXZ021>044-080330- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 924 PM CST FRI MAR 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOUTHWESTERLY WINDS SUSTAINED AT SPEEDS OF 30 MPH OR MORE WILL BE POSSIBLE SATURDAY AFTERNOON OVER THE WESTERN AND CENTRAL SOUTH PLAINS. THESE WINDS MAY RESULT IN AREAS OF BLOWING DUST. A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON FOR AREAS ON THE CAPROCK DUE TO A COMBINATION OF LOW RELATIVE HUMIDITIES AND STRONG WINDS. STRONG WINDS AND CRITICAL FIRE WEATHER CONDITIONS ALSO WILL BE POSSIBLE ON MONDAY OR TUESDAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 4:39 AM CST | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Cochran, Hale, Hockley and 6 more | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.